Hail, Lowndes
- When
- July 1, 1:25 PM CST
- Where
- Lowndes County, Crawford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.300, -88.620
Diurnal storms developed during the afternoon. A few instances of wind damage and hail occurred due to these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Diurnal storms developed during the afternoon. A few instances of wind damage and hail occurred due to these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 1, 10:00 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT SUN JUL 1 2012
.UPDATE...SMALL TWEAKS MADE TO LOWER AFTERNOON TEMPS BY A DEG OR SO
BUT ANOTHER HOT AFTERNOON IS IN STORE. THE HEAT ADVISORY WILL
CONTINUE TODAY WITH HEAT INDICES WARMEST ONCE AGAIN OVER NERN ZONES
WHERE VALUES WILL CLIMB AROUND 110 DURING MAXIMUM HEATING. THE HEAT
ADVISORY WILL MOST LIKELY BE ALLOWED TO EXPIRE THIS EVENING IN
ANTICIPATION OF DECREASING HEIGHTS ACROSS THE AREA EARLY IN THE WORK
WEEK.
WE WILL MAINTAIN SLIGHT CHANCES OF CONVECTION FOR THE REGION THIS
AFTERNOON...THE BATTLE BETWEEN HIGH INSTABILITY AND THE PERSISTENT
CAP CONTINUING. THE AREAS WITH THE BETTER CHANCE OF STRONG POSSIBLY
SEVERE STORMS WILL BE IN THE REGION FROM HATTIESBURG TO JACKSON TO
GRENADA AND POINTS EWD. THESE AREAS WILL SEE THE MOST INSTABILITY
TODAY IN ASSOCIATION WITH THE HOTTEST TEMPS AND BEST LAPSE RATES.
THE POTENTIAL FOR ISOLATED CONVECTION BECOMING SEVERE HAS BEEN ADDED
TO THE HWO IN CONSIDERATION OF THE HIGH LAPSE RATES/VERTICAL TOTALS
THAT CONTINUE TODAY.
&&
.DISCUSSION...TODAY THROUGH MONDAY NIGHT...LATEST SATELLITE IMAGERY
SHOWED A CLOSED OFF LOW NEAR SOUTH TEXAS...WHICH WAS SPREADING HIGH
CLOUDS OVER THE REGION FROM THE WEST AND SOUTHWEST. ALSO THE
ENTRENCHED STRONG HIGH PRESSURE WAS OVER THE SOUTHEAST U.S. AND
CONDITIONS WILL REMAIN HOT IN THE SHORT TERM. HIGH TEMPERATURES WILL
DROP A DEGREE OR TWO AS ANTICYCLONIC SUBSIDENCE BEGINS TO SLOWLY
ABATE WITH UPPER TROUGHING DEVELOPING TO OUR WEST. UPPER FLOW BACKS
TO A MORE SWLY FETCH ACROSS THE AREA AND A FLAT WAVE IS FORECAST TO
LIFT ALONG THE WRN FRINGES OF THE RIDGE MONDAY AFTERNOON WITH FLAT
CYCLONIC FLOW SUGGESTED OVER EXTREME NWRN ZONES. THE EASTERN AREAS
SHOULD REMAIN THE WARMEST DURING THE PERIOD WHERE THE INFLUENCE OF
THE MEAN RIDGING REMAINS THE STRONGEST. 925 MB TEMPS WILL BE AROUND
25-27C FOR TODAY/MONDAY...WHILE 850 TEMPS WILL BE AROUND 20C. THIS
WILL STILL ADD UP TO MORE ABOVE NORMAL TEMPS IN THE SHORT TERM.
ANOTHER POTENTIAL FACTOR ON THE SLIGHTLY COOLER SIDE FOR WEST ZONES
WILL BE POSSIBLE HIGHER CLOUDS DRIFTING IN AS UPPER TROUGHING
DEVELOPS INLAND TO OUR WEST. WILL ALLOW THE HEAT ADVISORY TO EXPIRE
AT 10 PM THIS EVENING. HEAT INDEXES FOR MONDAY WILL BE A LITTLE
LOWER WITH MAX VALUES 102 AROUND 105.
THE CAP IS FORECAST TO WEAKEN SOME OVER THE NEXT COUPLE OF DAYS
AS WE GET BETTER SOUTHERLY FLOW FROM TROUGHING TO THE WEST AND
RIDGING TO THE EAST OF THE REGION. THE LOCAL WRF AND NATIONAL WRF
MODELS PAINT SOME CONVECTION ACROSS THE AREA...MAINLY FOR THE EAST
HALF FOR TODAY. THE SHORT RANGE MODELS TRY TO DEVELOP SOME CONVECTION
ACROSS THE REGION DURING THE SHORT TERM. THIS WILL BE MAINLY DUE TO
DIURNAL HEATING...WHICH SHOULD DIMINISH BY AFTER SUNSET EACH DAY. THE
NAM MODEL TAKES THE LEAD IN SCATTERED POP COVERAGE ACROSS THE NORTH
AND EAST FOR TODAY WITH LOWER POPS FOR TONIGHT...THEN POPS ACROSS THE
EAST AND SOUTH FOR MONDAY. NAM POPS LOOKS OVERDONE FOR TODAY. THE GFS
WAS PRETTY LOW ON POPS FOR MOST AREAS FOR TODAY...BUT HAD SCATTERED
POPS FOR MONDAY ACROSS THE EAST HALF...SO OPTED TO GO WITH A
COMPROMISE OF TEEN TO LOWER 20S POPS ACROSS THE REGION FOR
TODAY...THEN EXPECT THE ACTIVITY TO DISSIPATE BY AROUND SUNSET. FOR
MONDAY WENT CLOSE TO CURRENT POPS ACROSS THE EAST AND SOUTH WITH
TEENS TO LOWER 20S POPS. EXPECT ISOLATED CONVECTION ACROSS THE EAST
AND SOUTHEAST FOR MONDAY EVENING. CONVECTIVE POPS RAISES CONCERNS FOR
ISOLATED STRONG PULSE TYPE POSSIBLY SEVERE STORMS IN OUR HOT AND
UNSTABLE AIR MASS. WITH LOW LEVEL TEMPS/VERTICAL TOTALS LOWERING
SOMEWHAT OVER THE SOUTHERN ZONES ...THE RIDGE HOLDING STRONGEST OVER
THE EAST AS WELL AS LIMITED CONVECTIVE COVERAGE...WILL NOT ADD
MENTION OF STRONG CONVECTION TO THE HWO FOR NOW. AS FAR AS
TEMPERATURES ARE CONCERNED...FOLLOWED A BLEND OF MAV AND GMOS
GUIDANCE./17/
TUESDAY THROUGH SATURDAY...
A TYPICAL HOT AND HUMID JULY PATTERN IS IN STORE AS WE GO THROUGH
INDEPENDENCE DAY AND INTO THE WEEKEND. GLOBAL MODELS ARE IN GOOD
AGREEMENT IN SHOWING A RELATIVE WEAKNESS IN THE DOMINANT SUBTROPICAL
RIDGE THAT IS FORECAST TO SLOWLY MIGRATE SOUTHEAST ACROSS THE
ARKLAMISS DURING THE MID TO LATE WEEK.
THIS PATTERN WILL ALLOW FOR MOISTENING OF THE MID LEVELS...REDUCED
CAP POTENTIAL...AND BETTER DIURNAL CONVECTIVE POTENTIAL AS
PRECIPITABLE WATER APPROACHES TWO INCHES WHILE AFTERNOON SURFACE-
BASED CAPE EXCEEDS 3000 J/KG. EXPECT DISORGANIZED CONVECTION TO
INITIATE DURING THE EARLY AFTERNOON ON WHATEVER SUBTLE BOUNDARIES
CAN PROVIDE A FOCUS...INCLUDING SEABREEZE-RELATED BOUNDARIES OVER
SRN PORTIONS OF THE AREA. A FEW PULSE-TYPE SVR STORMS WOULD BE A
POSSIBILITY GIVEN STEEP LOW LEVEL LAPSE RATES AND HOT SURFACE
TEMPERATURES...AND EXPECT TSTM ACTIVITY COULD CONTINUE WELL INTO THE
EVENING BEFORE WANING WITH OVERNIGHT COOLING.
OVERALL...TEMPERATURES ARE EXPECTED TO REMAIN A LITTLE ABOVE
CLIMATIC NORMAL THIS WEEK...BUT FOR NOW HEAT INDICES ARE EXPECTED TO
STAY BELOW HEAT ADVISORY CRITERIA AS LONG AS THE RIDGE WEAKNESS
LINGERS. MID LEVEL HEIGHTS ARE FORECAST TO REBUILD SOME OVER THE
ARKLAMISS AS WE GO INTO THE WEEKEND...BUT MODEL CONSENSUS IS THAT THE
THERMAL RIDGE AXIS AND HOTTEST SURFACE TEMPERATURES WILL STAY JUST
NORTH OF THE ARKLAMISS. /EC/
&&
.AVIATION...VFR BUT HZ CONDS XPCTD TO PREVAIL THROUGH AFTN/EVE AS
FEW TO BKN050-080 STRATO/ALTO CU DVLP AND SHIFT ACROSS THE REGION
UNDER SCT/BKN300 DECK. LOW PROB BRIEF SHRA/TSRA COULD OCCUR BTW
19Z-02/00Z ACROSS KMEI/KNMM/KJAN...WILL AMEND AS NEEDED. SOME
TSTORMS COULD BECOME STRONG...CREATING TURBULENCE INVOF TCU WITH
TOPS TO 40 KFT PSBL. XPCT STORMS TO DISSIPATE BY 02/01Z. SFC WINDS
WILL BE VRB FROM THE NW TO SW AROUND 4-10 KT WITH GREATER SPEEDS
POSSIBLE INVOF STORMS. /ALLEN/
&&
.FIRE WEATHER...
WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT SINCE SEVERAL
LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST LOCATIONS
ARE NEARLY TWO INCHES BELOW NORMAL FOR THE MONTH AND NO SIGNIFICANT
RAINFALL COVERAGE IS EXPECTED IN THE NEAR TERM. HOT AND GENERALLY
DRY CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>066-072>074.
LA...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&
03/17/EC/ALLENHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 910 AM CDT SUN JUL 1 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064- 072-073-021000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR- 458 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100 DEGREES. THIS WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 102 TO 106 DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD TAKE FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. IN ADDITION TO THE HOT TEMPERATURES...A STRONG THUNDERSTORM OR TWO CAPABLE OF 40-50 MPH WINDS COULD BE POSSIBLE THIS AFTERNOON. THE STRONG STORM RISK WILL DIMINISH INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ018-019-025>039-041>046-048>052-055>058-065-066-074-021000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- COVINGTON-JONES-FORREST- 458 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION ARE EXPECTED TO RANGE FROM THE UPPER 90S TO AROUND 100 DEGREES. THIS WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 105 TO 112 DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD TAKE FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. IN ADDITION TO THE HOT TEMPERATURES...A FEW STRONG TO SEVERE PULSE THUNDERSTORMS CAPABLE OF DAMAGING 60 MPH WINDS AND SMALL HAIL COULD BE POSSIBLE THIS AFTERNOON. THE GREATEST RISK AREA WILL BE ACROSS EASTERN MISSISSIPPI. THE STRONG TO SEVERE STORM RISK WILL DIMINISH INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES WILL CONTINUE INTO THE WORK WEEK. AFTERNOON VALUES FROM 100 TO 105 DEGREES CAN BE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1056 AM CDT SUN JUL 1 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1056 AM CDT SUN JUL 1 2012 ...HIGH FIRE DANGER CONDITIONS WILL CONTINUE THIS WEEK... ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE... RECENT DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY HAZARDOUS. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE COULD START A GRASS OR BRUSH FIRE. THE NUMBER OF LOCAL BURN BANS HAVE BEEN INCREASING ACROSS ARKANSAS...LOUISIANA...AND MISSISSIPPI. FIRES PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS...AND OTHER FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS...AND CAN ENDANGER COMMUNITIES. PLEASE USE CAUTION WITH FIREWORKS THIS INDEPENDENCE DAY WEEK...AND HELP PREVENT FOREST AND GRASS FIRES. THE DRY WEATHER IS EXPECTED TO LAST THROUGH THE NEXT SEVERAL DAYS AT MOST LOCATIONS AND ADDITIONAL BURN BANS ARE ANTICIPATED. AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST BURN...AND BE ALERT FOR BURN BAN ISSUANCES. WHEN BARBECUING...TAKE THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED. FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO THE FOLLOWING WEB SITES: ARKANSAS: FORESTRY.ARKANSAS.GOV LOUISIANA: WWW.LDAF.STATE.LA.US MISSISSIPPI: WWW.MFC.MS.GOV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT SUN JUL 1 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1059 AM CDT SUN JUL 1 2012 ...HIGH FIRE DANGER CONDITIONS WILL CONTINUE THIS WEEK... ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE... RECENT DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY HAZARDOUS. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE COULD START A GRASS OR BRUSH FIRE. THE NUMBER OF LOCAL BURN BANS HAVE BEEN INCREASING ACROSS ARKANSAS...LOUISIANA...AND MISSISSIPPI. FIRES PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS...AND OTHER FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS...AND CAN ENDANGER COMMUNITIES. PLEASE USE CAUTION WITH FIREWORKS THIS INDEPENDENCE DAY WEEK...AND HELP PREVENT FOREST AND GRASS FIRES. THE DRY WEATHER IS EXPECTED TO LAST THROUGH THE NEXT SEVERAL DAYS AT MOST LOCATIONS AND ADDITIONAL BURN BANS ARE ANTICIPATED. AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST BURN...AND BE ALERT FOR BURN BAN ISSUANCES. WHEN BARBECUING...TAKE THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED. FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO THE FOLLOWING WEB SITES: ARKANSAS: FORESTRY.ARKANSAS.GOV LOUISIANA: WWW.LDAF.STATE.LA.US MISSISSIPPI: WWW.MFC.MS.GOV
MSZ046-011835-
KEMPER MS-
103 PM CDT SUN JUL 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT SUN JUL 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHWEST OF DE KALB AT 103 PM CDT...MOVING NORTH AT
10 MPH.
PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3272 8857 3272 8879 3292 8880 3293 8875
3293 8855
TIME...MOT...LOC 1803Z 181DEG 7KT 3281 8868
JAMSZ039-011840-
NOXUBEE MS-
108 PM CDT SUN JUL 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT SUN JUL 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTHEAST OF GHOLSON AT 108 PM CDT...MOVING NORTH AT
10 MPH.
PEOPLE IN CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3293 8854 3293 8875 3293 8876 3319 8874
3315 8847
TIME...MOT...LOC 1808Z 189DEG 7KT 3300 8864
JAMSZ046-011925- KEMPER MS- 158 PM CDT SUN JUL 1 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 158 PM CDT SUN JUL 1 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF BLUFF SPRINGS AND GHOLSON AT 157 PM CDT...MOVING NORTH AT 5 T0 10 MPH. PEOPLE IN WESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3275 8865 3274 8886 3292 8889 3293 8864 TIME...MOT...LOC 1857Z 178DEG 6KT 3283 8876 JA
The Columbus AFB radar (KGWX), 72 km away, was scanning. The volume nearest the first event began at 19:24 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind blown nickel to quarter size hail fell in the area.
Several large limbs were blown down along Highway 15 south of Reform. Traffic was having to weave around the limbs to pass. Unknown size hail also fell in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391502, 391504, 391505.